Feeling terrible, how long does it take for meds to kick in?

I've been diagnosed with hypo for 2yrs now. I have a few questions for you.....Just before christmas I had a very stressful time and since then I have gone down hill. My doc has raised my meds by 25mg every other day. Need to get back to feel like me. I hate feeling the way I do... Tearful, shaky, weak, sometimes I feel like I'm going to pass out, that I'm not breathing enough, I've started to wake in the early hours of the morning in fear of dying. I don't take any thing other than the levothyroxine. Is there anything else that I could/should be taking or tested for? I have only been tested for TSH, t3 and t4. My results are T3 and T4 are normal but tSH has gone up to 5.5..... Thank you for your time...

7 Replies

oldestnewest
  • Without knowing exactly what ALL YOUR Results are we cannot help

    Free T4

    Free T3

    Ferritin

    folate

    B12

    Calcium

    Vit D3

    Magnesium

    Zinc

    as for raising levothyroxine every other day thats madness every 3 weeks is more like sensible but unless ferritin and folate especially are well above halfway in their ranges you simply cannot utilise levothyroxine so no wonder you are feeling ill

  • you need a higher dose!!!

  • ask for atop antibody test as well as increase of levo

  • Is your 25Levo made by Murcury Pharma and that gave me the symptoms you have. I was on 100/125 alternate Eltroxin Levo. My Pharmacy could not get Eltroxin 25s so started giving me MP Levo. and it didn't suit me at all. I am now on Activist Levo and it seems more like Eltroxin used to be, the only problem is they don't do 25s so I have to cut 50s in half. All the advise here is v.good but just wanted to share that. I have been Hypo for 30yrs. Best wishes.

  • Thank you Kathy... Not sure as I'm in New Zealand, from uk originally. but it is different to my 50's as they don't do 25's. So I decided to cut my 50 in half and take every day not alternate days. I'm feeling 70% human today!!

  • No wonder you feel unwell with a TSH above 5 .I agree you may need another increase ,how long have you been on this new dose .It can take a while for your body to re adjust after an increase . I know it's rotten feeling so awful but there just isn't any quick fix .Has your Gp arrange for you to have another blood test after 6 weeks of upping meds ? Hope you start to feel better soon ,just remember you are not alone !

  • I have only been taking it for 3 alternat days, so over 6 days, if that makes sense. I have decided to take 75 every day not on alternate days. I am due to go back in 5 weeks but did book an appointment for next week as I felt so bad yesterday. Feeling 70% human today.... Thank you for sharing your time and info

You may also like...